Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2001, 9:16 PM CDT for 4 counties in Texas. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 14, 2001, 10:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Camp County, TX, Morris County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:30 PM CDT | Thunderstorm Wind 52 E | Daingerfield, TX | Several large tree limbs downed throughout the city. |
| Jun 14, 9:37 PM CDT | Thunderstorm Wind 54 E | Quitman, TX | Several large trees down. |
| Jun 14, 9:40 PM CDT | Thunderstorm Wind 57 M | Gilmer, TX | Numerous trees down across Blanchard Latex Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 14, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2887 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 150218 SVRSHV TXC063-343-459-499-150315- /NEW.KSHV.SV.W.0173.150216-150315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 916 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS MORRIS COUNTY IN NORTHEAST TEXAS UPSHUR COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 1015 PM CDT * AT 916 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR NAPLES ONTO JUST NORTHWEST OF PITTSBURG TO NEAR YANTIS TEXAS. MOVEMENT OF THIS LINE WAS TO THE SOUTHEAST NEAR 40 MPH. * THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND DAMAGE WITH GUSTS TO NEAR 60 MPH. LARGE HAIL IS ALSO POSSIBLE WITH THIS LINE OF SEVERE THUNDERSTORMS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SE|VERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS MORRIS COUNTY IN NORTHEAST TEXAS UPSHUR COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS UNTIL 1015 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:00 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 14, 9:00 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU JUN 14 2001 WILL UPDATE THE ONGOING ZONES TO MAKE A FEW MINOR CHANGES. .TATE WILL KEEP MENTION OF POSSIBLY SEVERE SINCE THERE HAVE BEEN REPORTS OF WIND DAMAGE. WATCHES IN EFFECT FOR SOUTHEAST...MUCH OF THE NORTHERN 2/3RDS OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA UNTIL AFTER MIDNIGHT. WINDS UP TO 60 MPH LIKELY OVER PARTS OF THE WATCH AREA. 06 PREVIOUS NUMBERS... SHV 73/88/68/93 6510 MLU 75/89/69/93 4620 TXK 72/87/67/90 7400 TYR 72/87/67/92 6300 LFK 75/90/70/94 5510 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 62 min |
| Jun 14, 8:52 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 53 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 57 min |
| Jun 14, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 61 min |
| Jun 14, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.